Open Access
June 2001 Rates of convergence of posterior distributions
Xiaotong Shen, Larry Wasserman
Ann. Statist. 29(3): 687-714 (June 2001). DOI: 10.1214/aos/1009210686


We compute the rate at which the posterior distribution concentrates around the true parameter value. The spaces we work in are quite general and include in finite dimensional cases. The rates are driven by two quantities: the size of the space, as measured by bracketing entropy, and the degree to which the prior concentrates in a small ball around the true parameter. We consider two examples.


Download Citation

Xiaotong Shen. Larry Wasserman. "Rates of convergence of posterior distributions." Ann. Statist. 29 (3) 687 - 714, June 2001.


Published: June 2001
First available in Project Euclid: 24 December 2001

zbMATH: 1041.62022
MathSciNet: MR1865337
Digital Object Identifier: 10.1214/aos/1009210686

Primary: 62A15;secondary .
Secondary: 62E20 , 62G15

Keywords: asymptotic inference , Bayesian inference , non-parametric models , sieves

Rights: Copyright © 2001 Institute of Mathematical Statistics

Vol.29 • No. 3 • June 2001
Back to Top